I've been on Savella Titration pack for 6 days. I've noticed I'm pretty bad mood swings, from flat being mean, to drama to crying and back again. I know the package says this is a possible side effect. my question is this, is this something that gets better the longer you take it? Or should I consult my doctor about stopping it?
Speaking from my own experience with SNRI's, I would definately call my doctor right away to inform him/her of your experience. They may be able to find something else that would work better for you. At one time I was on an SNRI that I was not compatible with and my doctor took me off of it and replaced me on another form of the drug immediately.
I have been on Savella for about 2 months and have not noticed the mood swings, but then again I take Pristiq along with it, so that may have something to do with me NOT having mood swings?
Also, I had really bad sweats when I first started Savella, but that seems to have worked itself out and now I notice it only happens about once a week! HUGE improvement to the everyday drenched feeling!
I would agree you should call the Dr. If the mood swings are disrupting your life, then maybe there's a better drug for you.
I also wanted to mention that maybe it's the dose of Savella you are taking. I started with the blister pack that the Dr. gave me and worked my way up to the 50mg dosage...but after about 3 days of 50 mg I realized it was too much for me and I had heart palplitations, so the Dr suggested that I reduce the dose to 25 mg 1x a day. So far that dosage is working and I feel much better.
I didnt think I would make it through that first two week pack. I had extreme anger and crying, depression. it was worth it to make it through though now that im on the higher dose I can tell a big difference. My doc didnt tell me i might go through this , but the post on here helped me. One guy posted something like if you havent jumped from a window in the second week your doing good. If you are thinking of injuring yourself or someone of cvourse you should get help immediately. But, for me I am glad I toughed it out. I was on Cymbalta before it helped with mood but not the pain for me. Angela
I'm on day 4 of the tri-pack (very gradual increase in dose) and have spent hours crying and feeling my anger grow out of control. On day 2 I showed the pack to my teenagers to help them understand what was happening and luckily they are very mature and caring. Still, this is the hardest experience with a new medication that I have ever had to face. I'm determined to stick it out and see, and luckily I'm not working so my days are my own, mostly reading and writing and walking.
I thank you all so much for posting. I'm on day 7 and it is hard to tell what could be effects of savella, what could be withdrawal from cymbalta (though I stepped down off of it), and what could be all sorts of other issues. Years ago I was put on lexapro (SSRI) for anxiety issues. When I was diagnosed with fibro (and lupus incidentally... and others) the lexapro was switched to cymbalta (SNRI), which would hopefully treat both the anxiety and fibro. There was no help with the fibro. It's been two years and I moved to another state. This rheumy (who I like) suggested the savella. In Europe it is apparently approved as an SNRI (like cymbalta) for depression/anxiety but was rejected for fibro.
I'm quite miserable with mood swings and I haven't slept but two hours in over three days. This is rough since my job is pretty demanding but I am going to tough it out to see what the long term effects are. I've done this before with other meds (and had short term effects fade away) but when in the middle of it I start to get so frustrated that I forget the end goal. Thank you all so much... I'll definitely let you know how things develop. I just pray I can make it out the next few weeks!
I am 28 and was diagnosed with Fibro 2 years ago after being in agonizing pain for 8+ years. Like so many, I have struggled to find a medication(s) that work. I began taking Savella about 3 weeks months ago and I experienced almost every side effect the medication listed. My doctor immediately suggested that I discontinue the Savella, but I decided to continue taking it because I had experienced immediate improvement. We agreed to continue the medication in hopes that the side effects would decrease and luckily they did. However, I have stayed on a very low dose because I seem to be uber sensitive to medications since I've gotten older. My fibro has responded well to the Savella, however I too suffered extreme mood swings. I met with my doctor who explained how Savella worked. She basically said that my body was constantly being pumped full of adrenaline and I was in a constant state of "Fight or Flight." It completely made sense to me because that's how I felt! She put me on 5mg Lexapro to take the edge off. It has worked wonders. I have felt the best I have felt in years. I often refer to Savella as a miracle drug! I know what works best for one doesn't always work well for someone, but I thought I would share my recent experiences. I suggest trying to get through the early stages of Savella and speaking to your doctor about a medication that can help with your mood swings. Good luck to you!
Also, since taking both the Lexapro and Savella, I have experienced an extreme decrease in my appetite. I have lost 2 pounds, which is fantastic considering most medications for Fibro cause weight gain.
I have been on Savella since July and do believe it is working although I had the mood swings at first too and even had some heart palpitations, but I have a heart issue to begin with. I take 50mg 2x a day. I have some other issues going on, so not completely sure how it is working, because the issues are knee and shoulder pain, but I have been diagnosed with rotator cuff on both shoulders so that's not Fibro pain and I don't believe my knee is either, although it could be. So waiting to get those issues worked on before I say completely that Savella is really helping, but I wanted you to know that you can hang in there with it. It did seem to relieve my overall feeling of like being hit by a truck when I wake up. I finally wake up and feel like I can do something (most days!)
Let us know!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.